MAUDE Adverse Event Report: CYNOSURE LUTRONIC TECHNOLOGY CORPORATION CLARITY II

CYNOSURE LUTRONIC TECHNOLOGY CORPORATION CLARITY II
Catalog Number 1110200230
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 05/12/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient experienced a burn on the right nostril following a laser vascular treatment using clarity ii.Cynosure lutronic technology (clt) clinical team contacted the site to investigate the event.Clt clinical determined the event to be user error.Photos of the patient's injury was also provided.The treatment settings used were outside the recommended range.For the 1064 nm wavelength with the 5 mm handpiece, the recommended pulse duration is 50-30 ms.Per clt clinical, "the pulse duration used during this treatment was 15 ms, which likely contributed significantly to the reported side effects." the recommended fluence for the 1064 nm, 5 mm handpiece is 90-120 j/cm², whereas the fluence used was 140 j/cm², considerably exceeding the maximum recommended value.No patch test was performed prior to treatment, despite patch testing being highly recommended before proceeding.In addition, 25 pulses were delivered to the nostril area using the 5 mm handpiece.Considering the small treatment surface and the recommendation to avoid pulse overlap, the high number of pulses suggests that significant overlap or double pulsing may have occurred, further contributing to the reported side effects.Clt medical director (md) was consulted and relayed that the reported side effects were the result of user error.The combination of a short pulse duration, excessive fluence, and treatment technique likely contributed to the adverse outcome.The appropriate treatment technique and clinical settings were communicated to the treatment provider.Clt md recommends reeducation and retraining on device and proper patient selection.Clt md states that there might be a full thickness burn, but with the debris present they were unable to determine if it is a full thickness burn.Clt clinical then followed up for an update on the patient's healing.Clt md was consulted again with the updates provided.Clt md feels that it is still challenging to say but is leaning towards thinking burn was full thickness in the center at least.A full thickness burn is considered a third degree burn and a serious injury that may develop scarring and involve medical intervention.A device evaluation was not performed since site was not responding to the multiple requests made by service.If further information is received at a later date, a follow up report will be submitted.The event is reportable per fda medical device reporting title 21 cfr part 803 since patient experienced a serious injury.

Brand Name
CLARITY II
Common Device Name
CLARITY II
Manufacturer (Section D)
CYNOSURE LUTRONIC TECHNOLOGY CORPORATION
219 sowon-ro
deogyang-gu, goyang-si 10534
KS  10534
MDR Report Key25503868
Report Number1222993-2026-00053
Device Sequence Number10520138
Product Code GEX
UDI-Device Identifier08800291820040
UDI-Public(01)08800291820040(11)211007
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/15/2026
Report Date (Section F) 06/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Catalogue Number1110200230
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/19/2026
Event Location Outpatient Treatment Facility
Date Report to Manufacturer06/15/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/15/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient SexMale
Date Report Sent to FDA06/15/2026